Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 193, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 31, 2009, 11:26 AM EDT for 4 counties in Indiana. It took effect at Nov 1, 2009, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 11:26 AM EDT (15:26 UTC)
- In effect from
- Nov 1, 2009, 10:00 PM EST
- Expired
- Nov 1, 2009, 10:26 AM EST
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 31, 7:30 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 31, 7:30 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EDT SAT OCT 31 2009 .AVIATION DISCUSSION...FOR THE 12Z TAFS MAIN PROBLEM FOR AVIATION WILL BE GUSTY WINDS. INDIANA WILL BE UNDER A STRONG FLOW FROM THE NW. THE TIGHT PRESSURE GRADIENT WILL GIVE CAUSE GUSTS TO 25 KTS. THE UNSTABLE FLOW WILL CAUSE CIGS ARND 4 THOUSAND FT. HIGH PRESSURE WILL BUILD INTO INDIANA LATER THIS AFTERNOON. WITH THE WEAKENING GRADIENT WINDS WILL DECREASE BECOMING 5KTS OR LESS AFTER 00Z. THE HIGH WILL BE OVER INDIANA BY LATE IN THE TAF PERIOD. SOME MVFR VSBYS IN FOG ARE PSBL AFTER 10Z. && .DISCUSSION... COLD FRONT ASSOCIATED WITH LO CENTERED OVER ONTARIO HAS MOVED THRU FA. SCATTERED SHOWERS WILL CONTINUE FOR A FEW MORE HOURS OVER EASTERN CWA...BUT THE REMAINDER OF THE AREA HAS CLEARED OUT. IT/S A VERY WELL-DEFINED CUTOFF BETWEEN THE COLD/DRY AIR BEHIND FRONT...AND MOIST AIR AHEAD OF IT. SO...NOT EXPECTING ANY SHOWERS TO RE-DEVELOP BEHIND FRONT. RIDGE IS BUILDING INTO NORTHERN IN...SO PARTLY CLOUDY SKIES/DRY CONDITIONS WILL PREVAIL THRU TOMORROW. NO MAJOR FORECAST CHALLENGES FOR FORECAST PERIOD. THE ONLY THING THAT REALLY HAS TO BE MONITORED ARE TEMPS. WX PATTERN SHOULDN/T WAIVER MUCH...BUT EVERYTHING WILL COME DOWN TO CLOUD COVER/RADIATIONAL COOLING. LIKED GFS/RUC FOR TODAY/S HIGHS. FEEL NAM IS 3 TO 5 DEGREES TOO COOL CONSIDERING H8 TEMPS WILL BE AROUND FREEZING. DO NOT THINK CLEARING WILL BE ENOUGH TO COMPENSATE FOR CAA AT SURFACE EITHER. ALL MODELS HAVE GOOD HANDLE ON RADIATIONAL COOLING TONIGHT...WITH LOWS IN THE MID 30S. TOMORROW...WENT WITH BLEND OF GFS AND NAM. TRENDED TOWARD WARMER NAM ON DAYS 3 & 4. CROSS SECTIONS SHOWING SOME LOW AND MID LEVEL CLOUDS FILTERING IN BRIEFLY WHICH SHOULD KEEP SUNDAY NIGHT/S LOWS IN THE UPPER 30S/LOWER 40S. ANOTHER ROUND OF COLD AIR REINFORCEMENT WILL MOVE IN ON TUES BEHIND SYSTEM MOVING THRU CANADA. ALSO...RAISED POPS TO 20/30 PERCENT ON MON/TUE AS THIS SYSTEM MOVES THRU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TDUD AVIATION...SH
Hazardous weather outlook, Oct 31, 5:03 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 503 AM EDT SAT OCT 31 2009 INZ021-028>031-035>049-051>057-060>065-067>072-010915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 503 AM EDT SAT OCT 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 11:26 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 24 hr |
| Oct 31, 11:26 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 44 hr |
| Oct 31, 11:26 AM EDT | River Flood Warning | IND | Gibson, Knox | 44 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.